Still overmedicated?

Hi, I have been getting really bad headaches and today I woke up sweating, is this a sign of overmedication? I'm not too sure about going back to my doctor because when I went there the last time the waiting room was full with patients and my appointment was 20 minutes later than scheduled. The GP also seemed rushed, too, and I didn't even come about the thyroid blood test results. But she didn't ask me why I had come. I just feel a bit stuck at the moment because I now think that if I go back up there

today I will have the same problem and get nowhere. Thanks.

Latest results

TSH 0.02 range between 0.2 to 4.2

Free T4 20.3 range between 12 and 22

Free T3 6 range between 3.9 and 6.7

Anti TPO 141 range below 34

On 100mcg Levothyroxine

13 Replies

oldestnewest
  • You could try reducing your meds slightly and see how you feel but it will take a few days before you feel any benefit, if there is one.

    Sometimes it may be the medication itself which is causing the headaches. Sweating/high pulse is usually signs of too much meds.

    I hope you feel better soon. Although your blood tests looks good, it is always how the patient feels which is the best judge.

  • Thanks, I hope I feel better soon. It's really hard to know what to do. I woke up in a sweat but last night I was fine. I'll look to reduce the meds to 75mcg and see what happens but I thought 100mcg was enough.

    The racing heart has now calmed down.

    I sent a letter to my GP last week explaining my symptoms, I have heard nothing back but they're not likely to chase this up by calling me I presume. So I might have to go in and talk to her - and have her answer my symptoms with her saying "that's normal" to every single one. I don't think I'll get anywhere with her and in a way I feel like giving up.

  • If your symptoms have steadied I wouldn't change your dose at present as your body may just have settled to your increase. I would wait a few weeks as adjusting doses if not necessary could also have had an adverse affect.

  • I've spoken to my GP and I had to come clean about skipping the dose and reducing it in the past few weeks, she was not happy with me at all and thinks something is wrong with me mentally. Especially since I sent in that letter detailing articles that were in the GP's opinion over 20 years old. But I would like to continue on the Levothyroxine even if my blood results are normal.

  • Personally I think you should go back to see the GP....I am not trying to scare you, but a friend of mine was quite ill due to being on a dose of levothyroxine that needed to be reduced, I will not discuss her health issues any further but I think if you are sweating a lot and it is not normal for you or if you have any kind of palpitations go back, don't worry about waiting your health comes first.

  • I would be happy to see the GP again, but the last appointment I had with her was rushed. She didn't see me until 20 minutes after the appointment was booked and she only saw me for 2 minutes and not 10. I just don't want to have the same problem again. She also says she doesn't treat people based on symptoms but I cannot see anyone else because this doctor is my usual doctor.

  • If she doesn't treat her patients on their symptoms then she is not interested in her patients. Why can't you see any of the other doctors? Just because you usually see her doesn't mean that you have to keep on seeing her.

  • When I call in to the practice the receptionist only gives me two doctor's names (of those who I have been seeing) so I thought that meant I can't see anyone else.

  • Skyla I really think that you can see anybody that you want, but if you can't it might be better changing practise because the doctor that you're seeing really doesn't care about her patients.

  • I have changed practices now and I hope to speak to a GP from there tomorrow.

  • Wishing you the best of luck xx

  • Thanks. I hope things are much better by tomorrow. :) x

  • I also meant to say that if you googled the practise you should be able to find what doctors work there and ask to see one of them

You may also like...